MAUDE Adverse Event Report: SPINAL KINETICS M6-C; ARTIFICIAL CERVICAL DISC

SPINAL KINETICS M6-C; ARTIFICIAL CERVICAL DISC
Model Number CDL-637L
Medical Device Problem Codes Collapse (1099); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Headache (1880); Inflammation (1932); Pain (1994); Loss of Range of Motion (2032); Osteolysis (2377); Fibrosis (3167)
Date of Event 04/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Information received states: the patient is a 64-year-old female who presents with a history of osteolysis surrounding c6/7 disc prosthesis.She also has a disc lesion at c5/6.There is evidence of fibrosis, chronic inflammation comprising predominantly lymphocytes as well as numerous macrophages.The macrophages contain metal particles in the cytoplasm which are non refractile (metallosis).There is no evidence of suppuration and no evidence of a neoplastic population.Infective organisms are not noted.The patient complained of severe headaches, left arm pain and an inability to extend her neck for about 18 months.Her sleep was affected by the pain.Clinically the patient had myelopathic signs with severe weakness in her left hand.Xrays and ct showed that the core of the m6 device at c6.7 had dissolved and there was extensive osteolysis in the surrounding vertebrae at c6.And c7.The mri showed a disc herniation at the c5.6 level with spinal cord compression and signal changes in the spinal cord.The patient had surgery on (b)(6) 2024 and the m6 device was removed at c6.7, discectomy c5.6 and c 6 corpectomy performed with fusion c5-7.
 
Additional Manufacturer Narrative
Product has not returned for investigation.
 
Additional Manufacturer Narrative
Based on the inspection of the retrieved m6-c, in conjunction with the clinical data, and the provided information, the device showed clear evidence of in vivo mechanical failure.The device had collapsed, the endplates were in contact, the sheath had cleaved, and the majority of the fiber construct and core initial mass were not present, which likely contributed to the observed osteolysis.Inflammation was noted, but it is unknown if infection was present.While it was not possible to determine the sequelae of events that led to the removal of this device, mechanical failure had occurred.Rmf 0003 rev 38 line 12.73.4.- resorption or osteolysis, without infection/infected abscess/infected cyst, leading to surgical intervention with explantation.Rmf 0003 rev 38 line 12.75 - device explanted.The build lhr was examined including the final inspection records and the in-process measurements.There were no relevant ncmrs associated with this lot.The devices met the m6-c product specification including the axial stiffness and flexural resistance specifications.
 
Event or Problem Description

Brand Name
M6-C
Common Device Name
ARTIFICIAL CERVICAL DISC
Manufacturer (Section D)
SPINAL KINETICS
501 mercury dr
sunnyvale CA 94085
Manufacturer (Section G)
SPINAL KINETICS
501 mercury dr
sunnyvale CA 94085
Manufacturer Contact
erika wagner
501 mercury dr
sunnyvale, CA 
MDR Report Key19231385
Report Number3004987282-2024-00015
Device Sequence Number6016035
Product Code MJO
UDI-Device Identifier00812388030049
UDI-Public00812388030049
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
P170036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date06/26/2018
Device Model NumberCDL-637L
Device Catalogue NumberFG0031-14
Device Lot NumberH80008012
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/19/2024
Initial Report FDA Received Date05/02/2024
Supplement Report FDA Received Date06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR
Patient SexFemale
Patient Weight80 KG